What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 24, 2:48 AM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 24, 2:48 AM EST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
348 AM EDT Fri Apr 24 2020
...TORNADO WATCH 144 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
.SHORT TERM (TDY-SUN)...
An upper level trough will continue to move into the northeast
today. The strong cold front associated with it will continue to
push a complex weather system into Florida this morning and into the
weekend. Ample moisture, instability and shear available ahead of it
will continue to support the development severe thunderstorms at
least through the late morning hours, especially areas north of
Sarasota County. The PWAT values between 1.50-1.75 inches, CAPE over
2000 J/kg, vertical wind shear values of 30+ kts and the continuous
steep lapse rates will continue to support storms capable of
producing strong gusty damaging winds, locally heavy downpours,
frequent lightning and possible waterspouts or tornadoes. Although
models have not handled the timing of this system very well, we
expected the main line of severe thunderstorms to slowly move across
the Nature Coast and remain just north of the Sarasota and DeSoto
Counties through today. Therefore, a Tornado Watch has been issued
for these counties through 11am this morning. Locations further
south should mainly experience general thunderstorms through this
evening.
Afternoon highs will get into the 80s through most of the period,
while overnight lows remain relatively warm with most of the area
experiencing upper 60s to low 70s. On and off showers will continue
through the weekend as the tale end of this front stalls over the
Florida. Lingering instability and moisture could support a few
thunderstorms here and there through late Saturday evening. Then, a
surface high pressure will begin to build over the region by Sunday
finally pushing the front across southern the SUnshine State. Winds
will become westerly on Saturday, before shifting north by Sunday
morning. Overnight lows could drop into the mid 50s Sunday evening
as northerly winds behind to move into the area behind the cold
front.
.LONG TERM (MON-THU)...
High pressure will continue to build across East Coast allowing for
conditions to gradually warm up and dewpoints will drop into 50s by
Tuesday. Northerly winds will become easterly as high weakens and
moves offshore. Then another deep low pressure trough could bring
additional rain chances later in next week.
&&
.AVIATION...
A strong cold front approaching the area will begin to move near
northern terminals after 08Z and will slowly move south through
today. There is low to moderate confidence on the timing as the
system is moving slower than previously expected. MVFR/IFR
conditions for low clouds through the end of this forecast period.
Southerly winds around 14-18 knots and gusts around 25 knots or
higher in some areas are expected, but have also been delayed. Some
stronger gusts around 30-40 knots will be possible near thunderstorms.
&&
.MARINE...
A complex weather system will continue to move into our waters today
bringing chances for strong showers and thunderstorms. Gusty
southeast winds will prevail through the period, therefore a SCA for
the gulf coast waters from Englewood northward has been issued, with
areas south expected to experience SCEC conditions during this time
through early this evening. In addition, a high risk of rip currents
is in effect for Pinellas County beaches southward. The threat for
showers and thunderstorms will continue through Saturday as the
front stalls over Florida. On SUnday, high pressure will begin to
build keeping pleasant boating conditions across our maritime
locations. Winds will become northerly by early next week.
&&
.FIRE WEATHER...
A low pressure system and associated cold front will continue to
bring showers and thunderstorms to fire districts through today.
Breezy southerly winds will prevail through this morning, but are
expected to diminish by the afternoon. However, erratic winds will
be likely near thunderstorms. Moist conditions will keep any fire
weather concerns out of our area as stormy conditions continue
through the weekend. A surface high pressure will begin to build
and winds will become northerly pushing much drier air into our
area by early next week. Humidities could get down to critical
levels, but winds should remain below 15 mph during this time.
&&
.Preliminary Point Temps/PoPs...
TPA 82 71 85 74 / 80 50 40 20
FMY 88 76 88 75 / 20 30 30 40
GIF 84 70 88 72 / 80 40 50 20
SRQ 84 72 85 74 / 60 40 40 30
BKV 82 68 86 70 / 80 40 40 20
SPG 83 72 84 74 / 80 50 40 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 6 AM EDT early this morning for
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20
NM-Coastal waters from Tarpon Springs to Suwannee River FL
out 20 NM-Waters from Bonita Beach to Englewood FL out 20
to 60 NM.
&&
SHORT TERM/LONG TERM/AVIATION/MARINE/FIRE WEATHER...Delerme
DECISION SUPPORT...DavisHazardous weather outlook, Apr 24, 3:39 AM EST, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
439 AM EDT Fri Apr 24 2020
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-242045-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
439 AM EDT Fri Apr 24 2020
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...THUNDERSTORM IMPACT...
Thunderstorms are expected some storms may be strong to severe.
Thunderstorms that develop will be capable of producing strong
gusty winds...locally heavy rains...frequent deadly lightning
strikes and isolated tornadoes.
...RIP CURRENT IMPACT...
High surf will produce rip currents along area beaches.
...MARINE IMPACTS...
Wind speeds of 15 to 20 knots will create hazardous boating
conditions for small craft operators.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
...THUNDERSTORM IMPACT...
On Saturday thunderstorms are expected. Thunderstorms will be
capable of producing strong gusty winds...locally heavy rains...
and frequent deadly lightning strikes.
...RIP CURRENT IMPACT...
On Saturday high surf may produce rip currents along area
beaches.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
Davis
In the hours before
Local storm report, Apr 24, 3:11 AM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
411 AM EDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM MARINE TSTM WIND 1 SSE CEDAR KEY 29.14N 83.03W
04/24/2020 M41 MPH GMZ850 FL BUOY
BUOY STATION CKYF1 CEDAR KEY, FL.
&&Special weather statement, Apr 24, 3:12 AM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
412 AM EDT Fri Apr 24 2020
FLZ043-139-142-148-239-242-248-240900-
Coastal Citrus FL-Inland Hernando FL-Coastal Hernando FL-
Inland Citrus FL-Sumter FL-Coastal Levy FL-Inland Levy FL-
412 AM EDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR CITRUS...SUMTER...HERNANDO AND
SOUTHEASTERN LEVY COUNTIES UNTIL 500 AM EDT...
At 412 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Williston to 18 miles northwest of Crystal
River Airport. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Spring Hill, Brooksville, Inverness, Wildwood, Williston, Bushnell,
Homosassa Springs, Beverly Hills, Weeki Wachee, Williston Highlands,
Inverness Airport, South Brooksville, Black Diamond, North
Brooksville, Williston Municipal Airport, Hernando County Airport,
Timber Pines, Hill n Dale, Crystal River Airport and Homosassa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 1100 AM EDT for northern,
central and west central Florida.
LAT...LON 2948 8241 2922 8240 2921 8254 2904 8254
2905 8246 2896 8231 2896 8196 2883 8195
2844 8227 2844 8272 2892 8277 2910 8289
2910 8292 2948 8252 2949 8249
TIME...MOT...LOC 0812Z 249DEG 38KT 2942 8238 2909 8275
TBWLocal storm report, Apr 24, 3:13 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
413 AM EDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM MARINE TSTM WIND 1 SE CEDAR KEY 29.14N 83.03W
04/24/2020 M39 MPH LEVY FL MESONET
MESONET STATION 1057W 0.8 SE CEDAR KEY
(WEATHERSTEM).
&&Local storm report, Apr 24, 3:40 AM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
440 AM EDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM MARINE TSTM WIND 3 W CRYSTAL RIVER 28.90N 82.65W
04/24/2020 M56 MPH CITRUS FL MESONET
MESONET STATION 0212W 2.9 W CRYSTAL RIVER
(WEATHERSTEM).
&&Special weather statement, Apr 24, 4:44 AM EST, 20 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
544 AM EDT Fri Apr 24 2020
FLZ043-242-248-249-241030-
Inland Hernando FL-Inland Pasco FL-Inland Citrus FL-Sumter FL-
544 AM EDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CITRUS...SUMTER...
NORTHEASTERN PASCO AND EASTERN HERNANDO COUNTIES UNTIL 630 AM EDT...
At 543 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wildwood to near Hill n Dale. Movement was
east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Wildwood, Bushnell, Hill n Dale, Lake Panasoffkee, Ridge Manor,
Center Hill, Webster, Coleman, Adamsville, Wahoo, Tarrytown,
Sumterville, Nobleton, Lacoochee, Istachatta, Croom and Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 1100 AM EDT for central and
west central Florida.
LAT...LON 2847 8196 2844 8240 2895 8213 2896 8196
TIME...MOT...LOC 0943Z 265DEG 49KT 2882 8199 2846 8231
TBW
Local storm report, Apr 24, 4:58 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
558 AM EDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM MARINE TSTM WIND 3 NNW BELLEAIR 27.98N 82.83W
04/24/2020 M42 MPH GMZ853 FL BUOY
BUOY STATION CWBF1 CLEARWATER BEACH PIER 60.
&&